Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Dizzy, blurrring of vision one eye, BP - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   My husband has high blood pressure and takes several medications. He takes Diltiazem 180 mg twice a day, Clonidine 0.2 mg twice a day, over the counter potassium, vitamin E, fish oil and Zyrtec 10 mg for his allergies. He has been taking this medication for approx. 1 1/2 years. He has a high stress job and he crunches numbers and is on his feet all day. He also has alot of trouble falling asleep at night. Has trouble winding down. He is taking a qtr pill of Xanax at night for this. He has been having trouble the last 1 1/2 weeks. After he takes his medications (about three hours after) he is having some pressure in his head and he also says that he feels like it is empty. He has been laying his head down for about 30 minutes after this happens and is usually goes away. He had something else happen yesterday. He had some blockage of his vision in one eye and he then also laid his head down for about 30 minutes and felt better. Can you please advise?

Doctor :   Hi
Doctor :   Let me read it
User :   The blockage in his eye yesterday scared him.
User :   I forgot to let you know that he has been feeling light headed some too.
Doctor :   May I know his age?
User :   He is 43
Doctor :   When was the last time his BP was measured?
Doctor :   How much
Doctor :   was it?
User :   We have a monitor at home and it is running 150 over 90 sometimes lower and sometimes a bit higher.
Doctor :   Have you consulted your doctor
Doctor :   for the present complaint?
User :   He has an appt. on Sept. 8th. But no not yet. He has been doing alright with this medication or so we thought until recently. We are going on vacation for a week at the end of this month. Do you think the Xanax is causing this in his head?
Doctor :   Yes lightheadedness
Doctor :   can be due to Xanax
User :   He stopped taking the Xanax. How long does it take to get out of his system so he can feel better?
Doctor :   so is the vision problem
Doctor :   but since he is also a hypertensive
Doctor :   we should not conclude without evidence
Doctor :   that the problems are due to Xanax only
Doctor :   As even a minor stroke could cause these two
User :   How long should he wait? Is Sept. 8th early enough to visit the dr?
Doctor :   Does he have any other medical problem?
User :   No more medical problems.
Doctor :   Previous eye problems?
User :   No no previous eye problems?
Doctor :   Glaucoma in particular?
Doctor :   ok
Doctor :   When did he stop
Doctor :   taking Xanax?
User :   Day before yesterday
Doctor :   How does he feel today, now?
User :   He had some problems around lunch time. He just took his medication again and it usually happens about three hours after he takes it.
Doctor :   Have you measured his BP when this happens?
Doctor :   If not, please do so
Doctor :   may be it is dropping below normal
User :   Yes and it is usually around the 150 over 90. He says that his body feels alright it is just in his head.
Doctor :   Ok
Doctor :   Its hard to pin point the cause, but Xanax could well be the culprit
User :   Should he see a dr before sept. 8th or wait and see if stopping the Xanax will help?
Doctor :   Since when is he taking Xanax?
User :   He has been taking it for about a month.
Doctor :   Ok
Doctor :   It would be better to get visit before that date
User :   Is there something that we could look for to see if he has had a stroke?
Doctor :   this is only because there is a minor probability that the problem could be due
Doctor :   to some other cause other than Xanax
Doctor :   Stroke presents in a wide variety
Doctor :   a minor stroke could present with only these 2 symptoms
User :   Ok thank you very much. We apprecaite your help and I will get him to see the dr. next week.
Doctor :   Others include loss of movement on one side of face
Doctor :   or body
Doctor :   or part of the body
User :   Nothing like that. Thank you again.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor